Illinois, 2002Damaging Wind in Illinois, May 1, 2002
May 1, 2002 · NWS ILX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 1, 1:10 PM CST, 8 hours 10 minutes earlier.
Area forecast discussion, May 1, 1:10 PM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT WED MAY 1 2002
FCST CONCERNS WL CENTER ARND ENDING OF THUNDER AND HVY RAIN THREAT
TONIGHT...THEN WX PATTERN BECOMES MORE BENIGN INTO THE WEEKEND...
WITH THE CONCERNS SHIFTING TO TEMPS AND CLOUD COVER.
MODELS DIFFER ON THE SPEED OF THE SFC LOW AND ASSOC FNTL BOUNDARY AS
IT TRACKS EAST TOWARD OHIO TONIGHT. AVN THE QUICKEST...WITH THE NGM
THE SLOWEST. CONVECTIVE FEEDBACK PROBLEM WITH AVN LIKELY THE CAUSE
OF THE QUICKER MOVEMENT. WL LEAN TOWARD THE ETA SOLUTION...WHICH
PLACES THE SFC LOW NR IND AT 06Z TONIGHT...WITH THE FRONT EXTENDING
SWWRD INTO SRN IL THRU NWRN AK. WITH THIS ANTICIPATED MOVEMENT
...PLAN TO BE ABLE TO CONT ENDING WORDING FOR PCPN/FLOOD THREAT
TONIGHT.
SOME QUESTION AS TO THE EXTENT OF THE WRAP ARND CLOUDINESS TMRW.
BASED ON ETA BUFKIT TIME-HEIGHT SECTIONS...CLOUDS WL DECREASE ACRS
THE REGION DURING THE AFT WEST-EAST. WL BE OPTIMISTIC FOR SOME AFT
SUN. WITH CLR SKIES AND SFC HI PRES BUILDING IN THU NIGHT...TEMPS WL
DROP INTO 30S BY FRI MORN. GUIDANCE TEMPS ARE IN FAIRLY GOOD
AGREEMENT...BUT WL LEAN TOWARD COOLER ETA 2M TEMPS FRI MORN WITH
IDEAL RADIATIONAL COOLING. A QUICK GLANCE AT RECORD LOWS (NR 30)
SUGGEST WE SHLD REMAIN SEVERAL DEGREES ABV RECORD LOWS.
NRN STREAM S/WV MOVES ACRS SRN CANADA TOWARD THE UPR GREAT LAKES SAT
EVE. AVN TIMES THE ASSOC COLD FNT THRU IL SAT EVE. SRN STREAM
BECOMES MORE ACTIVE DURING THE LATTER PART OF THE WEEKEND...LIFTING
THE FNT BACK NORTH INTO IL LATER SUN...WITH CONT PCPN THREAT THRU
THE REMAINDER OF THE EXTENDED PERIOD AS SW FLOW ALOFT CONTINUES.
...PRELIMINARY CCF FOR COORDINATION PURPOSES...
SPI BU 047/058 036/065 045 818-0
PIA BU 044/057 034/064 045 817-0
DEC BU 048/057 035/064 044 818-0
CMI EU 047/056 034/063 043 81810
MTO EU 052/058 035/064 045 81+20
LWV EU 055/061 035/065 046 81+20
.ILX...FLOOD WATCH TONIGHT
ILZ027>031-036>038-040>051-053
PLAHMERIn the hours before
Special weather statement, May 1, 5:00 PM CST, 4 hours 20 minutes before
ILZ036>038-040>057-061>063-066>068-071>073-012315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT WED MAY 1 2002
THE SEVERE THUNDERSTORM AND TORNADO WATCHES ACROSS CENTRAL AND
SOUTHEAST ILLINOIS HAVE BEEN ALLOWED TO EXPIRE AT 6 PM.
DESPITE THE WATCHES BEING ALLOWED TO EXPIRE. MORE SEVERE STORMS
COULD REDEVELOP ACROSS THE AREA AS THE EVENING PROGRESSES. SHOULD
THIS OCCUR...ANOTHER WATCH MAY BE REQUIRED. STAY TUNED FOR FURTHER
UPDATES.
FRIEDERS
Local storm report, May 1, 5:10 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
610 PM CDT WED MAY 1 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 1 NW SIGEL IL TORNADO
05/01/02 SHELBY BRIEF TORNADO TOUCHDOWN
NORTHWEST OF SIGEL. ROOF
BLOWN OFF IMPLEMENT SHED.
TREES BLOWN DOWN. OWNER OF
PROPERTY SAW TORNADO
BRIEFLY TOUCH DOWN TO CAUSE
DAMAGE. FROM SHERIFF.Local storm report, May 1, 6:14 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
714 PM CDT WED MAY 1 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0432 PM 13 SW TOLEDO IL TORNADO
05/01/02 CUMBERLAND BARN BLOWN DOWN BY TORNADO
TOUCHDOWN. DAMAGE TO CHURCH
AND SCHOOL ROOF. TRAILER
PARTIALLY OFF FOUNDATION.
DAMAGE TO SILOS. POWER
LINES DOWN. FROM COUNTY
ESDA AND ALSO STATE POLICE.
LOCATION IS 1/2 MILE SOUTH
OF SMALL TOWN OF LILLYVILLE
IN THE SOUTHWEST CORNER OF
CUMBERLAND COUNTY AT COUNTY
ROAD 50 N AND 100 E. ESDA
CURRENTLY SURVEYING DAMAGE.
0315 PM OLNEY IL 1.75 INCH HAIL
05/01/02 RICHLAND FROM STATE POLICE POST.Local storm report, May 1, 6:24 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
724 PM CDT WED MAY 1 2002
...UPDATED PRELIMINARY STORM REPORT FOR 5/1/02...LATEST INFO...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 3 S RUSHVILLE IL 1.75 INCH HAIL
05/01/02 SCHUYLER REPORT AT SCHUY RUSH
LAKE...3 SOUTH OF
RUSHVILLE. FROM COUNTY
SHERIFF.
0220 PM 5 W PETERSBURG IL 1.00 INCH HAIL
05/01/02 MENARD QUARTER SIZE HAIL.
REPORTED BY COUNTY ESDA.
0230 PM 1 N LOUISVILLE IL 1.50 INCH HAIL
05/01/02 CLAY REPORT OF HAIL JUST NORTH
OF LOUISVILLE. REPORT FROM
FLORA ESDA.
0230 PM 2.5 W LOUISVILLE IL 1.75 INCH HAIL
05/01/02 CLAY 100 CARS DAMAGED AT A CAR
DEALERSHIP IN TOWN. FROM
FLORA ESDA.
0230 PM 1 S CLAY CITY IL WIND DAMAGE
05/01/02 CLAY 3 TO 4 TREES BLOWN DOWN.
FROM FLORA EDA.
0240 PM FLORA IL WIND DAMAGE
05/01/02 CLAY 3.5 FOOT OAK TREE BLOWN
DOWN. FROM FLORA ESDA.
0245 PM 7 SE JACKSONVILLE IL 1.00 INCH HAIL
05/01/02 MORGAN REPORT WAS FROM
NORTONVILLE...WHICH IS 7
MILES SOUTHEAST OF
JACKSONVILLE. FROM COUNTY
ESDA.
0300 PM AUBURN IL 1.00 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM 2 S OLNEY IL 1.00 INCH HAIL
05/01/02 RICHLAND
0300 PM THAYER IL 1.75 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM 1 W MORRISONVILLE IL 2.00 INCH HAIL
05/01/02 CHRISTIAN RURAL MORRISONVILLE. FROM
COUNTY SHERIFF.
0300 PM SPRINGFIELD IL FLASH FLOOD
05/01/02 SANGAMON MINOR FLOODING IN
SPRINGFIELD. STANDING WATER
IN CITY. FROM ESDA.
0303 PM FLORA IL 1.00 INCH HAIL
05/01/02 CLAY FROM FLORA ESDA.
0315 PM OLNEY IL 1.75 INCH HAIL
05/01/02 RICHLAND FROM STATE POLICE POST.
0320 PM SUMNER IL 1.75 INCH HAIL
05/01/02 LAWRENCE FROM INDIANAPOLIS NWS
WEATHER SPOTTER.
0323 PM MORRISONVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY SHERIFF.
0330 PM 1 S TAYLORVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY ESDA.
0330 PM TAYLORVILLE IL FLASH FLOOD
05/01/02 CHRISTIAN MANY ROADS FLOODED DUE TO
HEAVY RAIN. FROM COUNTY
ESDA.
0425 PM 2 NW SIGEL IL TORNADO
05/01/02 SHELBY BRIEF TORNADO TOUCHDOWN
NORTHWEST OF SIGEL. ROOF
BLOWN OFF IMPLEMENT SHED.
TREES BLOWN DOWN. OWNER OF
PROPERTY SAW TORNADO
BRIEFLY TOUCH DOWN TO CAUS
DAMAGE. FROM SHERIFF.
0432 PM 6 SW TOLEDO IL TORNADO
05/01/02 CUMBERLAND BARN BLOWN DOWN BY TORNADO
TOUCHDOWN. DAMAGE TO CHURCH
AND SCHOOL ROOF. TRAILER
PARTIALLY OFF FOUNDATION.
DAMAGE TO SILO. POWER LINES
DOWN. FROM COUNTY ESDA AND
ALSO STATE POLICE. LOCATION
IS 1/2 MILE SOUTH OF
LILYVILLE IN THE SOUTHWEST
CORNER OF CUMBERLAND COUNTY
AT COUNTY ROAD 50 N AND 100
E. ESDA CURRENTLY SURVEYING
DAMAGE.
0438 PM SHELBYVILLE IL FLASH FLOOD
05/01/02 SHELBY ROAD UNDERWATER. BETWEEN
ROUTE 128 AND ROUTE 116 AND
ROUTE 32 IN SHELBY COUNTY.
FROM THE COUNTY SHERIFF.
0441 PM JEWETT IL 1.00 INCH HAIL
05/01/02 CUMBERLAND FROM COUNTY SHERIFF.
0519 PM ANNAPOLIS IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED FROM 2 N OF
ROBINSON. FROM COUNTY
SHERIFF.
0519 PM 2 N ROBINSON IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED. FROM 2
NORTH OF ROBINSON TO NEAR
ANNAPOLIS. FROM THE COUNTY
SHERIFF.
GOETSCHLocal storm report, May 1, 8:05 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
905 PM CDT WED MAY 1 2002
...UPDATED PRELIMINARY STORM REPORT FOR 5/1/02...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 3 S RUSHVILLE IL 1.75 INCH HAIL
05/01/02 SCHUYLER REPORT AT SCHUY RUSH
LAKE...3 SOUTH OF
RUSHVILLE. FROM COUNTY
SHERIFF.
0220 PM 5 W PETERSBURG IL 1.00 INCH HAIL
05/01/02 MENARD QUARTER SIZE HAIL.
REPORTED BY COUNTY ESDA.
0230 PM 1 N LOUISVILLE IL 1.50 INCH HAIL
05/01/02 CLAY REPORT OF HAIL JUST NORTH
OF LOUISVILLE. REPORT FROM
FLORA ESDA.
0230 PM 2.5 W LOUISVILLE IL 1.75 INCH HAIL
05/01/02 CLAY 100 CARS DAMAGED AT A CAR
DEALERSHIP IN TOWN. FROM
FLORA ESDA.
0230 PM 1 S CLAY CITY IL WIND DAMAGE
05/01/02 CLAY 3 TO 4 TREES BLOWN DOWN.
FROM FLORA EDA.
0240 PM FLORA IL WIND DAMAGE
05/01/02 CLAY 3.5 FOOT OAK TREE BLOWN
DOWN. FROM FLORA ESDA.
0245 PM 7 SE JACKSONVILLE IL 1.00 INCH HAIL
05/01/02 MORGAN REPORT WAS FROM
NORTONVILLE...WHICH IS 7
MILES SOUTHEAST OF
JACKSONVILLE. FROM COUNTY
ESDA.
0300 PM AUBURN IL 1.00 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM 2 S OLNEY IL 1.00 INCH HAIL
05/01/02 RICHLAND
0300 PM THAYER IL 1.75 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM SPRINGFIELD IL FLASH FLOOD
05/01/02 SANGAMON MINOR FLOODING IN
SPRINGFIELD. STANDING WATER
IN CITY. FROM ESDA.
0303 PM FLORA IL 1.00 INCH HAIL
05/01/02 CLAY FROM FLORA ESDA.
0315 PM OLNEY IL 1.75 INCH HAIL
05/01/02 RICHLAND FROM STATE POLICE POST.
0320 PM SUMNER IL 1.75 INCH HAIL
05/01/02 LAWRENCE FROM INDIANAPOLIS NWS
WEATHER SPOTTER.
0320 PM 1 W MORRISONVILLE IL 2.00 INCH HAIL
05/01/02 CHRISTIAN RURAL MORRISONVILLE. FROM
COUNTY SHERIFF.
0323 PM MORRISONVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY SHERIFF.
0330 PM 1 S TAYLORVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY ESDA.
0330 PM TAYLORVILLE IL FLASH FLOOD
05/01/02 CHRISTIAN MANY ROADS FLOODED DUE TO
HEAVY RAIN. FROM COUNTY
ESDA.
0425 PM 2 NW SIGEL IL TORNADO
05/01/02 SHELBY BRIEF TORNADO TOUCHDOWN
NORTHWEST OF SIGEL. ROOF
BLOWN OFF IMPLEMENT SHED.
TREES BLOWN DOWN. OWNER OF
PROPERTY SAW TORNADO
BRIEFLY TOUCH DOWN TO CAUS
DAMAGE. FROM SHERIFF.
0430 PM 4 NNE EFFINGHAM IL WIND DAMAGE
05/01/02 EFFINGHAM 2 MOBILE HOMES ROOFS BLOWN
OFF AND 1 MOBILE FLATTENED.
POWER LINES DOWN. DAMAGE IN
THE NORTHEAST PART OF
COUNTY EAST OF ROUTE 32.
FROM SHERIFF.
0432 PM 6 SW TOLEDO IL TORNADO
05/01/02 CUMBERLAND BARN BLOWN DOWN BY TORNADO
TOUCHDOWN. DAMAGE TO CHURCH
AND SCHOOL ROOF. TRAILER
PARTIALLY OFF FOUNDATION.
DAMAGE TO SILO. POWER LINES
DOWN. FROM COUNTY ESDA AND
ALSO STATE POLICE. LOCATION
IS 1/2 MILE SOUTH OF
LILYVILLE IN THE SOUTHWEST
CORNER OF CUMBERLAND COUNTY
AT COUNTY ROAD 50 N AND 100
E. ESDA CURRENTLY SURVEYING
DAMAGE.
0438 PM SHELBYVILLE IL FLASH FLOOD
05/01/02 SHELBY ROAD UNDERWATER. BETWEEN
ROUTE 128 AND ROUTE 116 AND
ROUTE 32 IN SHELBY COUNTY.
FROM THE COUNTY SHERIFF.
0441 PM JEWETT IL 1.00 INCH HAIL
05/01/02 CUMBERLAND FROM COUNTY SHERIFF.
0519 PM ANNAPOLIS IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED FROM 2 N OF
ROBINSON. FROM COUNTY
SHERIFF.
0519 PM 2 N ROBINSON IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED. FROM 2
NORTH OF ROBINSON TO NEAR
ANNAPOLIS. FROM THE COUNTY
SHERIFF.
GOETSCHLocal storm report, May 1, 8:55 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
955 PM CDT WED MAY 1 2002
...UPDATED STORM REPORT...PRELIMINARY...5/1/02...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 3 S RUSHVILLE IL 1.75 INCH HAIL
05/01/02 SCHUYLER REPORT AT SCHUY RUSH
LAKE...3 SOUTH OF
RUSHVILLE. FROM COUNTY
SHERIFF.
0220 PM 5 W PETERSBURG IL 1.00 INCH HAIL
05/01/02 MENARD QUARTER SIZE HAIL.
REPORTED BY COUNTY ESDA.
0230 PM 1 N LOUISVILLE IL 1.50 INCH HAIL
05/01/02 CLAY REPORT OF HAIL JUST NORTH
OF LOUISVILLE. REPORT FROM
FLORA ESDA.
0230 PM 2.5 W LOUISVILLE IL 1.75 INCH HAIL
05/01/02 CLAY 100 CARS DAMAGED AT A CAR
DEALERSHIP IN TOWN. FROM
FLORA ESDA.
0230 PM 1 S CLAY CITY IL WIND DAMAGE
05/01/02 CLAY 3 TO 4 TREES BLOWN DOWN.
FROM FLORA EDA.
0240 PM FLORA IL WIND DAMAGE
05/01/02 CLAY 3.5 FOOT OAK TREE BLOWN
DOWN. FROM FLORA ESDA.
0245 PM 7 SE JACKSONVILLE IL 1.00 INCH HAIL
05/01/02 MORGAN REPORT WAS FROM
NORTONVILLE...WHICH IS 7
MILES SOUTHEAST OF
JACKSONVILLE. FROM COUNTY
ESDA.
0300 PM AUBURN IL 1.00 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM 2 S OLNEY IL 1.00 INCH HAIL
05/01/02 RICHLAND
0300 PM THAYER IL 1.75 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM SPRINGFIELD IL FLASH FLOOD
05/01/02 SANGAMON MINOR FLOODING IN
SPRINGFIELD. STANDING WATER
IN CITY. FROM ESDA.
0303 PM FLORA IL 1.00 INCH HAIL
05/01/02 CLAY FROM FLORA ESDA.
0315 PM OLNEY IL 1.75 INCH HAIL
05/01/02 RICHLAND FROM STATE POLICE POST.
0320 PM SUMNER IL 1.75 INCH HAIL
05/01/02 LAWRENCE FROM INDIANAPOLIS NWS
WEATHER SPOTTER.
0320 PM 1 W MORRISONVILLE IL 2.00 INCH HAIL
05/01/02 CHRISTIAN RURAL MORRISONVILLE. FROM
COUNTY SHERIFF.
0323 PM MORRISONVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY SHERIFF.
0330 PM 1 S TAYLORVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY ESDA.
0330 PM TAYLORVILLE IL FLASH FLOOD
05/01/02 CHRISTIAN MANY ROADS FLOODED DUE TO
HEAVY RAIN. FROM COUNTY
ESDA.
0425 PM 2 NW SIGEL IL TORNADO
05/01/02 SHELBY BRIEF TORNADO TOUCHDOWN
NORTHWEST OF SIGEL. ROOF
BLOWN OFF IMPLEMENT SHED.
TREES BLOWN DOWN. OWNER OF
PROPERTY SAW TORNADO
BRIEFLY TOUCH DOWN TO CAUS
DAMAGE. FROM SHERIFF.
0430 PM 4 NNE EFFINGHAM IL WIND DAMAGE
05/01/02 EFFINGHAM 2 MOBILE HOMES ROOFS BLOWN
OFF AND 1 MOBILE FLATTENED.
POWER LINES DOWN. DAMAGE IN
THE NORTHEAST PART OF
COUNTY EAST OF ROUTE 32.
FROM SHERIFF.
0432 PM 6 SW TOLEDO IL TORNADO
05/01/02 CUMBERLAND BARN BLOWN DOWN BY TORNADO
TOUCHDOWN. DAMAGE TO CHURCH
AND SCHOOL ROOF. TRAILER
PARTIALLY OFF FOUNDATION.
DAMAGE TO SILO. POWER LINES
DOWN. FROM COUNTY ESDA AND
ALSO STATE POLICE. LOCATION
IS 1/2 MILE SOUTH OF
LILYVILLE IN THE SOUTHWEST
CORNER OF CUMBERLAND COUNTY
AT COUNTY ROAD 50 N AND 100
E. ESDA CURRENTLY SURVEYING
DAMAGE.
0438 PM SHELBYVILLE IL FLASH FLOOD
05/01/02 SHELBY ROAD UNDERWATER. BETWEEN
ROUTE 128 AND ROUTE 116 AND
ROUTE 32 IN SHELBY COUNTY.
FROM THE COUNTY SHERIFF.
0441 PM JEWETT IL 1.00 INCH HAIL
05/01/02 CUMBERLAND FROM COUNTY SHERIFF.
0519 PM ANNAPOLIS IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED FROM 2 N OF
ROBINSON. FROM COUNTY
SHERIFF.
0519 PM 2 N ROBINSON IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED. FROM 2
NORTH OF ROBINSON TO NEAR
ANNAPOLIS. FROM THE COUNTY
SHERIFF.
0530 PM EATON IL WIND DAMAGE
05/01/02 CRAWFORD *** 1 DEAD ***
1 INDIRECT DEATH AT 630
PM...ONE HOUR AFTER THE
STORMS PASSED. 60 YEAR OLD
FEMALE WAS CLEARING DEBRIS
AND HAD HEART ATTACK.
DAMAGE FROM STORM INCLUDED
6 HOUSES HEAVILY DAMAGED
FROM 3-4 FOOT DIAMETER
TREES BLOWN ON HOMES. 1
TRAILER TOTALLY DESTROYED,
WITH GRAIN BINS BLOWN DOWN
AND POWER LINES DONW. PATH
OF THE WIND DAMAGE WAS 2
MILES WIDE AND 12-14 MILES
LONG FROM WEST TO EAST AND
CENTERED ON EATON. FROM
COUNTY ESDA.
GOETSCHThunderstorm Wind, Edgar
- When
- May 1, 9:20 PM CST
- Where
- Edgar County, 1 mi N of Paris
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.633, -87.700
Thunderstorm winds blew a tree down onto a house causing minor damage. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Georgia, May 1, 20022 injured · $13 million · F1 · 13 events
- Hail in Kentucky, May 1, 2002$32 million · 4.5 in hail · 1 event
- Hail and Damaging Winds in Kentucky, May 1, 20025 injured · $445,000 · 4.5 in hail · 36 events
- Hail in Kentucky, May 1, 2002$6.0 million · 4.5 in hail · 1 event
- Hail in Kentucky, May 1, 2002$5.5 million · 2.75 in hail · 1 event
- Hail in Illinois, May 1, 2002$2.0 million · 1.75 in hail · 3 events
- Hail in Illinois, May 1, 2002$1.5 million · 2 in hail · 2 events
- Flood in Alaska, May 1 to 3, 2002$1.1 million · 1 event
- Flooding in Illinois, May 1 to 31, 2002$762,000 · 6 events
- Flash Flooding and Hail in Indiana, May 1, 2002$203,000 · 1.75 in hail · 22 events
- Tornado in Tennessee, May 1, 2002$100,000 · F1 · 1 event
- Lightning Strike in North Carolina, May 1, 2002$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302618.